Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this lake wind advisory at Oct 25, 2012, 5:12 AM EDT for 4 counties in Florida. It took effect at Oct 25, 2012, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 5:12 AM EDT (09:12 UTC)
- In effect from
- Oct 25, 2012, 11:00 AM EDT
- Expired
- Oct 25, 2012, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS72 KTBW 250912 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 512 AM EDT THU OCT 25 2012 ...BREEZY CONDITIONS EXPECTED ON AREA LAKES TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE SANDY MOVING NORTH TOWARD THE BAHAMAS WILL SETUP A BREEZY NORTHEAST FLOW ACROSS THE AREA TODAY. FLZ052-056-057-061-062-065-252300- /O.NEW.KTBW.LW.Y.0013.121025T1500Z-121025T2300Z/ POLK-HARDEE-HIGHLANDS-DESOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... SEBRING...AVON PARK...ARCADIA...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 512 AM EDT THU OCT 25 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...NORTHEAST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * IMPACTS...GUSTY WINDS WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE FORCE FOR AT LEAST 3 HOURS. WINDS OF THESE MAGNITUDES WILL CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT. OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES UNTIL CONDITIONS IMPROVE. && $$ PRC
1 follow-up statement
247 WWUS72 KTBW 252311 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 711 PM EDT THU OCT 25 2012 ...BREEZY CONDITIONS EXPECTED OVER THE NEXT FEW DAYS AS HURRICANE SANDY MOVES EAST OF THE STATE... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE SANDY MOVING EAST OF FLORIDA WILL LEAD TO A CONTINUATION OF BREEZY NORTHEAST TO NORTH FLOW ACROSS THE AREA. FLZ052-056-057-061-062-065-262315- /O.EXP.KTBW.LW.Y.0013.000000T0000Z-121025T2300Z/ /O.NEW.KTBW.LW.Y.0014.121026T1100Z-121028T0000Z/ POLK-HARDEE-HIGHLANDS-DESOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA... SEBRING...AVON PARK...ARCADIA...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 711 PM EDT THU OCT 25 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 8 PM EDT SATURDAY. * TIMING...FRIDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHEAST TO NORTH WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * IMPACTS...GUSTY WINDS WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE FORCE FOR AT LEAST 3 HOURS. WINDS OF THESE MAGNITUDES WILL CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT. OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES UNTIL CONDITIONS IMPROVE. && $$ FLZ043-262315- /O.NEW.KTBW.LW.Y.0014.121026T1100Z-121028T0000Z/ SUMTER- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES 711 PM EDT THU OCT 25 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 8 PM EDT SATURDAY. * TIMING...FRIDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHEAST TO NORTH WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * IMPACTS...GUSTY WINDS WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE FORCE FOR AT LEAST 3 HOURS. WINDS OF THESE MAGNITUDES WILL CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT. OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES UNTIL CONDITIONS IMPROVE. && $$ 05
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 25, 5:00 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 25, 5:00 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT THU OCT 25 2012
.UPDATE...
MEANT TO ADD LAKE WIND ADVISORY TO WATCH/WARNING/ADVISORY SECTION.
WILL UPDATE ZONES TO ADD THIS SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 352 AM EDT THU OCT 25 2012/
SHORT TERM (TODAY-SATURDAY)...
BIG STORY CONTINUES TO BE HURRICANE SANDY THROUGH THE SHORT TERM
PERIOD. MODELS ARE IN GENERAL AGREEMENT OVER THE NEXT FEW DAYS IN
TAKING SANDY NORTH NORTHEAST THROUGH THE BAHAMAS AND EAST OF THE
FLORIDA PENINSULA WHILE A LONG WAVE TROUGH MOVES ACROSS THE
CENTRAL STATES. FOR OUR AREA THE MAIN EFFECT WILL CONTINUE TO BE
THE WINDS...ESPECIALLY OVER THE COASTAL WATERS. OVER LAND WILL
LIKELY NEED LAKE WIND ADVISORIES...POSSIBLY WIND ADVISORIES OVER
THE INTERIOR...FRIDAY THROUGH SATURDAY. OTHERWISE WE WILL SEE
SOME ADDITIONAL MOISTURE MOVE IN FROM THE EAST AS SANDY MOVES
BY...BUT NOT EXPECTING MUCH MORE THEN A FEW SHOWERS AND MAINLY
OVER THE INTERIOR ZONES TONIGHT THROUGH FRIDAY NIGHT. BY SATURDAY
THE NORTHERLY WINDS WILL BRING DRIER AIR SOUTHWARD SETTING THE
AREA UP FOR ITS FIRST BIG COOL DOWN. TEMPERATURES ARE EXPECTED TO
RUN SLIGHTLY ABOVE NORMAL THROUGH TONIGHT THEN CLOSER TO NORMAL
FOR FRIDAY AND FRIDAY NIGHT AND SLIGHTLY BELOW NORMAL ON SATURDAY.
LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
WEAK U/L RIDGING OVER THE FLORIDA PENINSULA SATURDAY NIGHT IN THE
WAKE OF HURRICANE SANDY WILL BE SHORT LIVED. A DEEPENING TROUGH
OVER THE UPPER MISSISSIPPI VALLEY SUNDAY WILL DIG OVER THE
SOUTHEAST U.S. AND FLORIDA MONDAY AND TUESDAY. A COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA SUNDAY WITH DRY COOL AIR ADVECTING
OVER WEST CENTRAL AND SOUTHWEST FLORIDA ON STRONG GUSTY NORTHWEST
WINDS. STRONG CANADIAN HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST
U.S. AND FLORIDA BEHIND THE COLD FRONT. COLD AIR ADVECTION OVER
THE EASTERN GULF SUNDAY WILL LIKELY CREATE COLD AIR STRATO-CU
CEILINGS OVER THE COASTAL WATERS WHICH WILL ADVECT LOCALLY
ONSHORE. AS WINDS VEER TO THE NORTH SUNDAY NIGHT...CLOUD COVER
WILL BE PUSHED OFFSHORE AND REMAIN OVER THE COASTAL WATERS WITH
CLEARING SKIES OVER WEST CENTRAL AND SOUTHWEST FLORIDA.
TEMPERATURES WILL RUN ABOUT 10 DEGREES BELOW NORMAL MONDAY
THROUGH WEDNESDAY. THE SURFACE HIGH WILL SETTLE OVER THE FLORIDA
PENINSULA TUESDAY NIGHT AND WEDNESDAY WITH DECREASING WINDS.
BESIDES A BIT OF JET CIRRUS OVER THE REGION...SKIES WILL BE MOSTLY
CLEAR TO PARTLY CLOUDY MONDAY THROUGH WEDNESDAY.
AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. HIGH OVERCAST
CLOUDINESS WILL SPREAD OVER THE TERMINALS BY MORNING. AREAS OF
CIGS 040-060 WILL DEVELOP LATER THIS MORNING WITH A ISOLATED TO
SCATTERED SHOWERS THROUGH THE DAY. BEST CHANCE OF RAIN WILL BE
OVER SOUTHWEST FLORIDA VICINITY PGD-FMY-RSW.
MARINE...
BREEZY EAST TO NORTHEAST WINDS WILL SHIFT TO NORTHERLY AND PERSIST
THROUGH THE WEEKEND AS SANDY MOVES BY TO THE EAST AND WILL NEED
SMALL CRAFT ADVISORIES FOR THE NEXT FEW DAYS ACROSS THE COASTAL
WATERS.
FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS WITH
THE BREEZY FLOW BEING THE MAIN FIRE WEATHER PROBLEM THROUGH THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 87 73 84 69 / 20 10 20 10
FMY 87 72 83 70 / 30 20 30 10
GIF 86 71 83 67 / 20 20 30 20
SRQ 87 72 84 70 / 20 10 20 10
BKV 87 69 83 65 / 20 10 20 10
SPG 86 75 83 72 / 20 10 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR CHARLOTTE-DESOTO-HARDEE-HIGHLANDS-
LEE-POLK.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...13/OGLESBYHazardous weather outlook, Oct 25, 4:49 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EDT THU OCT 25 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-252100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 449 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... CONTINUED SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT FOR MOST OF THE WATERS OF WEST CENTRAL AND SOUTHWEST FLORIDA. BOATERS ARE URGED TO USE CAUTION ON AREA WATERS. WINDS AND SEAS WILL GRADUALLY BEGIN INCREASING TONIGHT AS THE GRADIENT BEGINS TO TIGHTEN OVER THE EASTERN GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...WIND AND SEA IMPACT... HURRICANE SANDY IS EXPECTED TO MOVE OVER THE BAHAMAS FRIDAY AND FRIDAY NIGHT. ALTHOUGH THE WATERS OF THE EASTERN GULF WILL BE WELL WEST OF THE CENTER...LARGE EXPANDING WIND FIELD WILL CAUSE WINDS AND SEAS TO BUILD FRIDAY...AND PERSIST FRIDAY NIGHT AND SATURDAY WITH ROUGH CONDITIONS EXPECTED. WINDS AND SEAS WILL SUBSIDE SOMEWHAT ON SUNDAY...BUT WILL REMAIN NEAR OR ABOVE SMALL CRAFT ADVISORY CONDITIONS AS NORTHWEST WINDS INCREASE BEHIND A COLD FRONT LATE THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:11 PM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 49 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.